# SDR CA060116003

- Difficulty date: January 6, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-30
- Aircraft time: 11,341 hours
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YL2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEL65102
- Part serial: 4938
- Condition: Cracked
- Location: Engine
- Part time: 2,192 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

IN RESPONSE TO AD 2005-26-10 ISSUED BY THE FAA, INSPECTED AIRCRAFT TO DETERMINE IF ANY OF SUSPECT SN CYLINDERS INSTALLED.  FOUND 2 CYLINDERS ON LT ENGINE WERE PART OF THE AD REQUIREMENT FOR REPLACEMENT. ON CLOSER EXAMINATION OF ONE OF THESE CYLINDERS (NR 3), FOUND A CRACK EXTENDING FROM THE SPARK PLUG HOLE AROUND THE EXHAUST PORT AND PARTIALLY AROUND THE BARREL.  THERE WAS A SIGNIFICANT LEAK OF COMPRESSION.  BOTH CYLINDERS ARE PRESENTLY BEING REPLACED.  ALL OTHER CYLINDERS MADE BY ECI AND ON OUR AIRCRAFT WILL BE MONITORED CLOSELY AS REPLACE THEM ALL PER THE AD SCHEDULE.
